How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. C. Your Own Question
Dr. C.
Dr. C., Board Certified
Category: Medical
Satisfied Customers: 3064
Experience:  Physician with 30 years experience
54412793
Type Your Medical Question Here...
Dr. C. is online now

I have been on low dose Premique years now. The

Resolved Question:

I have been on low dose Premique for several years now. The pharmacist was unable to give the low dose as there wasn't any available at the time and, with permission from the GP I was given the higher dose for 3 months. Roughly half way through taking the higher dose I am experiencing spotting of blood - is it better to stop taking the higher dose and wait until a lower dose is once again available?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. C. replied 1 year ago.
Hi, It's Dr. C. Board certified Ob-gyne with 30+ years of experience. I can help you today. I'm sorry to hear about the bleeding. It would be helpful for me to know which dose you were on and which dose you were given. It comes is several strengths and it would help me to understand and give best information on how to respond.
Expert:  Dr. C. replied 1 year ago.
The Premique contains both an estrogen and a progesterone component, each of which can be varied.
Customer: replied 1 year ago.
The dose I've been prescribed is 0.625 mg/5mg - unfortunately I don't have the box with the details of the lower dose but it was approximately half from memory.
Expert:  Dr. C. replied 1 year ago.
So it was likely 0.3mg/1.5mg. It was probably the chance in the ratio between the estrogen and progesterone that caused the disturbance leading to the bleeding. There are 2 options for handling the dose change at this point. The first is to take the medication every other day and the second is to cut the pills in half. Because the medications have a fairly short 1/2 life, taking every day may cause some symptoms on the "off" day. But not all women experience that problem. You can try that first since it's easier. Cutting the pills in half will often improve absorption but lead to more stable blood levels so less risk of symptoms breaking through. Any questions? I want to be sure you have the most helpful information for your situation.
Dr. C. and 4 other Medical Specialists are ready to help you

Related Medical Questions